Discussions that mention prozac

Addiction & Recovery board


Wow - this is news to me. I wasn't aware there would be withdrawal symptoms from an antidepressant. A friend of mine just quit using these simply because she couldn't afford them anymore. Her doc had no knowledge of this, which I thought was pretty risky in a seriously depressed person. Anyway, she said she had no withdrawals at all. However, she was depressed again. Needless to say, I took her straight to the pharmacy and had them refilled, and she's fine now.

Did your doc take you off all meds/antidepressants, or just the Effexor? I mean, does he simply want you off anti depressants, or just that particular med? Bottom line, if you're having trouble with withdrawal, you NEED to speak to your doctor and get him/her more involved. Maybe he can put you on a different med such as Paxil or Prozac.To cut you completely off, change that plan only after you suffer withdrawals and THEN decide to wean you off is both medically and ethically wrong. What happened to "First do no Harm"?

Good Luck - Dawn



[This message has been edited by Dawn in NH (edited 03-18-2003).]
WOW! I'm on Effexor XR I've been on it for a while, my doctor switched me from prozac to the effexor because the prozac just wasn't cutting it anymore...

I'm glad I got this information though. I hope your doing okay.. and this is a great board for support if you need it.